MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED; SYSTEM, BLOOD CULTURING
Model Number 441386
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while testing with bd bactec¿ fx, instrument bottom, packaged false positive results were obtained.This occurred 10 times.Confirmatory testing was performed using gram staining.There was no indication that results were reported out, and there was no report of patient impact.The following information was provided by the initial reporter: the specimens in question were all originally processed in other drawers of the instrument with the specimens being loaded into drawer c and having their protocol length changed to ten days.No instrument issue found.Issue resolved.S/n: (b)(4).Customer problem: (b)(6) called to report having multiple positives from drawer c of this fx instrument.(b)(6) indicated they had three specimens that flagged as positive at or near the same time that all showed no growth when confirmed with gram stain.(b)(6) indicated that they were different bottle types."vials affected (for blood culture only)?" y, ten.Drawer c multiple positives.
 
Event or Problem Description
It was reported while testing with bd bactec¿ fx, instrument bottom, packaged false positive results were obtained.This occurred 10 times.Confirmatory testing was performed using gram staining.There was no indication that results were reported out, and there was no report of patient impact.The following information was provided by the initial reporter: the specimens in question were all originally processed in other drawers of the instrument with the specimens being loaded into drawer c and having their protocol length changed to ten days.No instrument issue found.Issue resolved.S/n: (b)(6) customer problem: s called to report having multiple positives from drawer c of this fx instrument.S indicated they had three specimens that flagged as positive at or near the same time that all showed no growth when confirmed with gram stain.S indicated that they were different bottle types.Vials affected (for blood culture only)? y, ten.Drawer c multiple positives.
 
Additional Manufacturer Narrative
H.6.Investigation summary: a complaint of "drawer c multiple positives" was received against instrument bottom bactec fx, material no: 441386, serial no: (b)(6).The complaint is not confirmed because no instrument issues were identified and the root cause is "unknown".Review of device history record for instrument serial number, (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Device was installed on (b)(6) 2013.Samples were not received by quality for investigation and thus, returned material investigation could not occur.Service history review revealed no previous complaints for this issue.Complaints for ¿results¿ issues which included " false positives " complaints are under statistical control for the month of may 2022.The upper control limit was not breached.Quality will continue to monitor the " false positives ¿complaints.No trends were identified.Per baltrmbactecinstraph revision 15, the error related to this complaint is considered user inconvenience, which is an s1; reference row id 1.2c.No new risks or hazards were identified.

Brand Name
BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14604689
Report Number1119779-2022-00819
Device Sequence Number4981409
Product Code MDB
UDI-Device Identifier00382904413866
UDI-Public00382904413866
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number441386
Device Catalogue Number441386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown